How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask David Janssen Your Own Question
David Janssen
David Janssen,
Category: Dog Veterinary
Satisfied Customers: 4125
Experience:  Veterinarian, owner at West Side Veterinary Clinic
15552883
Type Your Dog Veterinary Question Here...
David Janssen is online now
A new question is answered every 9 seconds

My 18 month old German Shepard mix, 45lbs, is being treated

Customer Question

Hi, my 18 month old German Shepard mix, 45lbs, is being treated for a lesion on her face. She was prescribed Cefpodoxime/Simplicef 200 mg, 1 tab PM for 10 days. The first two days she was given the correct dosage. However, I just realized yesterday and today she got a tab in the AM as well as PM - basically 2 extra doses, for a total of 6 tabs in 4 days. I plan to give her the next dose tomorrow evening only, and for 3 evenings afterwards, which is the correct schedule. Should I be concerned about the overdose? Is there anything I should be concerned about moving forward? She already had diarrhea the first day of meds, so that isn't an issue, although I think I'll start her on a probiotic. Thank you for your time.
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  David Janssen replied 11 months ago.

Hello, and thanks for writing in.

These extra doses of Simplicef should not cause a problem for Whiskey. The most common side effects, if anything, would be vomiting, diarrhea, or lack of appetite.

At this point, going back to the prescribed once a day dosing would be recommended, along with a probiotic, like you mentioned. If you do happen to see any abnormal symptoms, I would recommend contacting your veterinarian. Otherwise, she should likely be just fine.

I hope this helps. Please let me know if I can assist you and Whiskey further.

Dr. Dave